Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Indianapolis, IN

June 25, 2005Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 25, 2005, 3:55 PM EST for Randolph County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 3:55 PM EST (20:55 UTC)
Expired
Jun 25, 2005, 4:17 PM EST
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 252054
SVRIND
INC135-252130-
/O.NEW.KIND.SV.W.0116.050625T2055Z-050625T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EST SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA

* UNTIL 430 PM EST

* AT 350 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LYNN...OR ABOUT 18 MILES NORTH OF RICHMOND.
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MODOC AROUND 430 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4002 8518 4002 8485 4028 8483 4028 8519

$$

JB
1 follow-up statement
000 
WWUS53 KIND 252117
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EST SAT JUN 25 2005

INC135-252125-
/O.CAN.KIND.SV.W.0116.000000T0000Z-050625T2130Z/
RANDOLPH-
415 PM EST SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE 
STILL POSSIBLE.

LAT...LON 4002 8518 4002 8485 4028 8483 4028 8519

$$

JB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:15 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 25, 2:15 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST SAT JUN 25 2005

.DISCUSSION...FCST FOCUS ON TEMPS AND PRECIP CHCS NEXT FEW DAYS.

SCT TSHRA HAVE DEVELOPED ALONG AXIS OF WEAK MOISTURE CONVERGENCE AND
MOST UNSTABLE CAPES PER SPC HOURLY MESO DATA. WEAK SHEAR...HI FRZG
LEVEL TRANSLATE TO MINIMAL SVR THREAT BUT LOCALLY HEAVY RAIN TO
OCCUR INTO EVENING HOURS AS STORMS NEARLY STATIONARY. TEMPS HAVE
TOPPED AS FCST IN LOW TO MID 90S WITH HEAT INDICES 95 TO 100.

ALL IN ALL WILL USE A BLEND OF ETA/GFS/NGM FOR TEMP GUIDANCE BUT
LEAN TOWARD GFS/FWC MINS WHICH HAVE BEEN VERIFYING SLGTLY BETTER AS
OF LATE.

PRECIP CHCS DIFFICULT TO PIN DOWN AS CURRENT CONVECTION OCCURRING IN
SUBTLE MESO FEATURES COMBINED WITH SYNOPTIC SCALE THERMODYNAMIC
SUPPORT. ETA AND GFS PUSH WEAK FNT INTO NRN INDIANA TNGT BUT WEAK IS
KEY AND THIS BEGINS LIFTING BACK NORTH SUNDAY. STILL MAY SERVE AS A
FOCAL SOURCE FOR AFTN CONVECTION SUNDAY IN NORTH CWA COMPARED TO
INDISCRIMINANT ISOLD CONVECTION ELSEWHERE SINCE ONLY SLGT CHG TO
SYNOPTICS SUNDAY VS TODAY. MODELS CONTINUE BRINGING HIGHER RH NW
INTO OUR REGION TUE FROM FLORIDA AREA. COMBINATION OF HIGHER RH AND
WEAK 500 TROF WILL BE SUPPORT FOR MORE ORGANIZED BUT STILL SCT
COVERAGE TUE. GFS AND EURO DIFFER SOME ON CDFNT ARRIVAL LATE THU.
GFS HAS SLOWED A BIT AND MORE IN LINE WITH ECMWF AND I HAVE LEANED
TO SLOWER SOLN ALSO. THIS TRANSLATES TO BEST CHC OF WDSPRD PCPN LATE
THU INTO THU NGT. GFS HINTS AT HEAVY PCPN DAY 7 BUT WILL STAY DRY
FOR NOW UNTIL WE SEE SHIFT AWAY FROM DROUGHT LIKE PATTERN WE HAVE
HAD IN RECENT WEEKS. SOMEWHAT COOLER AND LESS HUMID FRIDAY.

TEMPS...NO SIGNIFICANT CHANGE IN AIR MASS BEFORE FRIDAY. 500 HEIGHTS
FALL SOME AS RIDGE FLATTENS. SLIGHTLY HEAVIER CLOUD COVER TUE MAY
SUGGEST SLIGHT COOLING BUT WERE STILL TALKING UPPER 80S LOWER 90S
MOST DAYS TIL NEXT FRI. STILL WILL LIKELY SEE A FEW MID 90S ON SOME
DAYS THIS COMING WEEK IN WESTERN COUNTIES. WILL ALSO KEEP MINS NO
LOWER THAN UPPER 60S AS DEWPOINTS HOLD MID 60S TO LOW 70S DURING
DIURNAL TRENDS THIS WEEK. SHOULD MORE WIDESPREAD RAINS OCCUR TUESDAY
WE MAY SEE MID 70 DEWPOINTS MIDWEEK NEXT WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DRT
Hazardous weather outlook, Jun 25, 5:03 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 AM EST SAT JUN 25 2005

INZ021-028>031-035>049-051>057-060>065-067>072-261003-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
503 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

DAYTIME AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO PRODUCE HEAT
INDICES IN THE 95 TO 100 RANGE THIS AFTERNOON. IF YOU HAVE OUTDOOR
ACTIVITIES PLANNED, BE PREPARED FOR THE HEAT. WEAR LIGHT
WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK PLENTY OF
WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR CONDITIONED
BUILDING. PROLONGED EXPOSURE AND EXERTION IN THE HEAT CAN BE
DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY. ALTHOUGH AN
ISOLATED STRONG WIND GUST IS POSSIBLE...MORE WIDESPREAD SEVERE
WEATHER WILL NOT OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

HEAT INDICES IN THE 95 TO 100 DEGREE RANGE WILL PERSIST SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE...MAINLY TUESDAY THROUGH THURSDAY
NIGHT. THE BETTER CHANCES FOR RAINFALL APPEAR TO BE ALONG AND AHEAD
OF A COLD FRONT THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.